Learn from patients with pain similar to yours

CatchMyPain Community and Pain Diary App to manage chronic illness

Prednisone

Sep 06, 2015 4:57 PM

Just venting.....I absolutely hate taking steriods!! I've been having a lot of trouble with my shoulder.. had an mri and xrays. Thier is something going on on the inside.. my rheumy thinks its a small tear.. the otrho gave me an injection which helped the bicep pain a lot .. then PT but within 2 months the pain came back full force so i broke down and started a round of prednisone. . Which is helping but its making me miserable and all my muscles hurt from it. Especially in the back of my neck.. it like trading one evil for another.


When i was first dxd with Rheumatoid Athritis i was on it for 6 months.. it was so horrible.. i wasn't me at all .. angry all the time .. i even asled my rhemy for an anti depressant in hopes it would balamce me out .. she gave me Lexapro wich helped but then i had the problem of trying to wean off it .. it took almost 4 years ... I was really snappy at everyone. . So not me at all .. i felt so bad i vowed to never take them again but i couldn't take the shoulder pain anymore... i can only sleep on my side so i haven't slept for days because of the pain ...i talked to my rheumy friday. ..
Im going to finish the cycle and if it comes back im going to go to the otrho surgeon but these long processes are so tiring!!!

Sep 06, 2015 5:16 PM

Linda,
Seems like you have a plan in place if things don't go right. I get why you don't want to take steroids, they cause so many other issues that many times are worse or equal to the problem you're trying to solve. I'll keep you in my prayers. Just in my opinion, I would get that appointment with the Orthopaedic and forget the rheumatologist right now because you need to find out exactly what is going on in that shoulder and not masking it with prednisone!! I feel for you and will keep you in my prayers. 🌻🙏🏻

Sep 06, 2015 5:34 PM

I agree .. i was going to call him Friday but I couldn't take the pain anymore and it will probably take a while before i can get back in and see him since he cut me loose after my follow up visit mid aug and said call me if u need me .. a couple days later it came back fast and hard... its not my regular RA pain even though originally I thought it was and just babied it. Its been going on for a year now ... usually when i get a shoulder flare i cant use it for a few days and it passes. Trying to explain the pain to him is hard because i have bicep pain but when thats under control i have a different pain that the steriods arent helping.

Hes only hearing the bicep pain. I will call him Tuesday and push harder. I think the small tear is causing the bicep pain to be honest. Thank you Alwayz ((hugs))

Sep 06, 2015 5:43 PM

Sounds like the doctor is a jerk and doesn't listen. I actually had to show one of my doctors the chart of pain within this app because he would ask each time, so, pain in the neck, shoulder and knees??? And I'd get pissed and say that if he took his eyes off of the computer for a moment and actually listened to me, he wouldn't have to ask me such ridiculous questions!!! It was then that I had him put the info from this app into my file along with a picture of the graph and the pic of the avatar all colored in and also to completely fill in ALL of my diagnosis. It's a pain in the ass that you have to deal with that when you're already at the end of your rope with pain!!

Sep 06, 2015 6:21 PM

Normally i wouls switch asap but my rheumy recommended him and its not often i feel this way with a doc but I trust her judgment so ill wait him out a little longer .. she trusts him .. hes done surgery on her boys. I think he's trying to make sure I dont need surgery first but if the next time i see him and im not better and he continues to insist PT i will go for a second opinion. I do like him so i hope he does the right thing by me.

Sep 06, 2015 6:24 PM

I really need to make better i use of this app as far as my pain goes.. i really havent been utilizing it other than the support groups

Sep 06, 2015 7:26 PM

A very good source for referrals is you physical therapist. They are on the front line after any surgery. Unfortunately many doctors refer to doctors that are nice to work with not necessarily because they have the best skill set. Just something to think about.

Sep 07, 2015 12:55 AM

My physical therapist agreed last week I should hold off on continuing PT until I see the ortho again because it should be getting better.

I agree with you both about doctors motivations behind referrals and there have been a few occasions where I have had to seek out other docs because I didn't like the ones I was referred to or they just didn't listen.

There are 2 reasons I'm following this current try this and wait thing.. i trust my rhemy. . Shes the only doc Ive ever had that I truly felt was on my side and could trust what she says ....second surgery is going to kick my a@@ .. its probably inevitable but I don't have the time to be out of work for a long period of time right now. . I have reasonable accommodations so I will be able to work from home after but who knows if i will be able to do that right away after surgery. So for now I'm trying the pred. Next week I will have to call the ortho.

Sep 07, 2015 1:36 AM

And my sleep is all messed up .. i woke up at 1am thinking it was at least 8. I ever mention i hate steriods??!? Lol

Sep 07, 2015 8:55 PM

Linda, I hate what steroid do to me, especially prednisone... I'm a monster if on it too long. As for your shoulder, keep documenting the differences in the pains, bicep versus other, as you document in this app. When I don't see a word to describe my symptom I'll add it, like squeezing. Before I save my entry I add any personal notes. I hope you can get in to see the Ortho soon. My dad kept being sent to PT and his shoulder finally froze up. He ended up at Emory with a joint replacement. He's doing great now, but they wasted 2 years treating symptoms until he lost use of his shoulder. If you need to, get a second opinion. You'll be in my prayers! 🙏🌼

Sep 15, 2015 3:12 AM

I hated being on prednisone too, I gained so much weight but they did really help with my JRA. I haven't been on them in years, since 2012 I believe.

Sep 15, 2015 4:06 AM

LInda, I appreciate what you are going through,. About twenty years ago, I had a terrible bout of poison ivy and the doctors kept giving me huge doses of prednisone by shot and pills. I know it sounds like poison ivy should be simple but it is not for me. It takes over my body. But in the end, they ruined my ph balance with it. After dosing me bad with it for a couple of months a dermatologist fixed me by giving me an oatmeal bath. But back to the real issue. The prednisone gave me a rage like no other I have ever felt in my life. I would try to explain to my family that I was mad at people for no reason at all and they would not even try to understand what was going on with me. At this time, I was diagnosed with bipolar disorder which carried through for a couple of years. I had kept that aggression for a while. It took years before I got back to myself. There were times I felt like I wanted to hit my family and I have never been a violent person. I have never raised or desired to raise my hand against anybody. I knew in my heart I would hurt myself before I hurt them but the feelings were there but that was how that medicine affected me. Best wishes. i hope they find the cause instead of just trying to cover the pain and letting this medicine mess with your mind.

Sep 15, 2015 5:31 AM

Linda, you know how I feel about the steroids. Any time I am on them, even with a taper, I'm a miserable, cranky biatch who is mad at anything and everything that moves. So yes, I understand. I've even noticed that even when they do the facet shots, when the cortisone starts to kick in, same thing.

Sep 15, 2015 10:32 AM

Profiler, I have the same for rage. Thank goodness, so far the cortisone injx don't affect me this way, just prednisone. Linda I hope your doc can give you something different. Because of the number of years I've had to use it, they always put a diagnosis in my chart of "long term mediocre (steroid) use." I know it's a flag to alert providers, in case I begin to have complications related to steroids. 🙏🌼

Sep 15, 2015 3:47 PM

I'm on prednisone not doing anything for me it just making me eat and feeling some type of way.

Ready to start relieving your pain?

Join Community